Florida, 2013

Lightning Strike in Florida, September 6, 2013

September 6, 2013 · NWS MFL · 1 event in 1 county or zone

A cluster of thunderstorms over the Everglades merged with the sea breeze in the Naples area and led to numerous thunderstorms with heavy rain in the evening hours. In addition to the lightning impacts, a total of 6-10 inches of rain fell in the North Naples area between 8 pm and midnight.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A cluster of thunderstorms over the Everglades merged with the sea breeze in the Naples area and led to numerous thunderstorms with heavy rain in the evening hours. In addition to the lightning impacts, a total of 6-10 inches of rain fell in the North Naples area between 8 pm and midnight. This caused significant street flooding in the Quail Run community where about a dozen cars were stranded and had to be towed away, as well as forcing the closure of several area streets.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 6, 6:36 PM EST, 54 minutes earlier.

Area forecast discussion, Sep 6, 6:36 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
736 PM EDT FRI SEP 6 2013

.AVIATION...
VFR PREVAILING AT ALL TERMINALS. VCTS ONLY FOR KAPF THIS EVENING
DUE TO THE ACTIVITY ALREADY NEARBY. EXPECT THIS TO DISSIPATE BY
04Z. VCSH WILL POSSIBLY DEVELOP NEAR ALL EASTERN TERMINALS BY
07/16Z AND WEST COAST SEA BREEZE DEVELOPING BY 07/18Z. VCTS WILL
BE POSSIBLE NEAR KAPF BY THAT TIME ALSO.

&&

.PREV DISCUSSION... /ISSUED 230 PM EDT FRI SEP 6 2013/

..TYPICAL SUMMER TIME WEATHER THIS WEEKEND BEFORE DRIER
CONDITIONS EARLY NEXT WEEK...

SHORT TERM...
THE EAST AND WEST COAST SEA BREEZES HAVE DEVELOPED EARLY THIS
AFTERNOON WITH THE EAST COAST SEA BREEZE PUSHING ACROSS THE
INTERIOR AREAS. THE EAST COAST SEA BREEZE WILL CONTINUE TO PUSH
WEST ACROSS SOUTH FLORIDA THROUGH THE AFTERNOON HOURS...AS THE
WEST COAST SEA BREEZE REMAINS OVER THE WEST COAST METRO AREAS. AT
THE SAME TIME...A TROUGH OF LOW PRESSURE OVER NORTH FLORIDA WILL
CONTINUE TO MOVE SOUTH INTO CENTRAL FLORIDA. THIS WEATHER PATTERN
WILL ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP OVER THE INTERIOR AND WEST COAST METRO AREAS THIS
AFTERNOON INTO EARLY THIS EVENING...WITH ISOLATED SHOWERS ONLY FOR
THE EAST COAST METRO AREAS. SO WILL KEEP THE 30 TO 50 PERCENT POPS
IN PLACE FOR THE INTERIOR AND WEST COAST METRO AREAS THROUGH EARLY
THIS EVENING...WITH ONLY A 20 PERCENT POPS OVER THE EAST COAST
METRO AREAS OF SOUTH FLORIDA.

THE TROUGH OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY TONIGHT
OVER CENTRAL FLORIDA...BEFORE MOVING SLOWLY SOUTH INTO THE LAKE
OKEECHOBEE AREA ON SATURDAY AND THROUGH SOUTH FLORIDA ON SUNDAY.
THIS WILL KEEP THE STEERING FLOW OVER SOUTH FLORIDA IN A LIGHT
NORTHEAST DIRECTION ALONG WITH THE SEA BREEZE DEVELOPMENT EACH DAY
ALONG BOTH COAST. SO THE SCATTERED POPS WILL REMAIN OVER THE
INTERIOR AND WEST COAST METRO AREAS WITH ISOLATED POPS OVER THE
EAST COAST METRO AREAS EACH DAY THIS WEEKEND. THE THREAT OF
THUNDER WILL ALSO BE FOCUS MAINLY OVER THE INTERIOR AND WEST COAST
METRO AREAS EACH DAY THIS WEEKEND..BUT THE EAST COAST METRO AREAS
COULD SEE A THUNDERSTORM OR TWO.

THE 500 MB TEMP WILL ALSO REMAIN VERY COLD FOR THIS TIME OF YEAR
IN THE -8C TO -9C OVER SOUTH FLORIDA. THIS WILL ALLOW FOR SOME OF
THE STORMS EACH DAY THIS WEEKEND TO BECOME STRONG OVER SOUTH
FLORIDA ESPECIALLY WHERE THE SEA BREEZES COLLIDE EACH DAY. THE
PRIMARY IMPACTS FROM THE STRONG STORMS WILL MORE LIKELY BE
LIGHTNING STRIKES, GUSTY WINDS, AND HAIL. SO WILL MENTION THIS IN
THE AFTERNOON HWO PACKAGE.

LONG TERM...
THE TROUGH OF LOW PRESSURE WILL MOVE INTO THE FLORIDA KEYS EARLY
NEXT WEEK BEFORE MOVING BACK UP INTO SOUTH FLORIDA FOR THE MIDDLE
OF NEXT WEEK...AS AN UPPER LEVEL LOW DEVELOPS OVER THE WESTERN
ATLANTIC WATERS. THIS WILL ALLOW FOR SOME DRIER AIR TO WORK INTO
SOUTH FLORIDA FROM THE NORTH EARLY NEXT WEEK...BEFORE MOISTURE
RETURNS TO THE AREA FOR MIDDLE OF NEXT WEEK. THEREFORE...THE POPS
FOR EARLY NEXT WEEK HAVE BEEN LOWER TO SLIGHT CHANCE OVER MOST
OF SOUTH FLORIDA EXCEPT LOW END CHANCE OVER THE WESTERN AREAS.
FOR MIDDLE OF NEXT WEEK...THE POPS WILL REMAIN IN THE CHANCE CAT
OVER SOUTH FLORIDA.

AVIATION...
A WEAK TROUGH IS TRYING TO MAKES ITS WAY INTO SOUTH FLORIDA THIS
AFTERNOON. THIS SHOULD ACT TO ENHANCE CONVECTION IN THE WESTERN
HALF OF THE AREA. THE SEA BREEZE WILL KEEP THE EAST COAST CLEAR OF
MOST CONVECTION, ALTHOUGH AN ISOLATED SHOWERS MAY STILL TRY TO
FORM. GIVEN THIS, HAVE KEPT ANY SHRA/TSRA OUT OF THE EASTERN SITES
THIS AFTERNOON. FOR KAPF, HAVE DELAYED VCTS FOR A FEW HOURS AS THE
MODELS INDICATE IT WILL BE MORE TOWARDS THE MID AFTERNOON BEFORE
CONVECTION AFFECTS NAPLES. HOWEVER, THIS COULD BE OFF A LITTLE, SO
VCTS MAY NEED TO ADDED, OR EVEN DELAYED SOME, BASED ON DEVELOPMENT.

WINDS WILL BE GENERALLY EASTERLY THIS AFTERNOON, WITH THE
EXCEPTION OF KAPF, WHERE THE GULF BREEZE IS EXPECTED TO JUST MAKE
IT PAST THE AIRPORT. TONIGHT, WINDS WILL LIGHTEN AND GO VARIABLE
IN MANY LOCATIONS. THEY WILL ONCE AGAIN BECOME EASTERLY TOMORROW
BETWEEN 5 AND 10 KTS.

MARINE...
THE WINDS WILL REMAIN FROM THE EAST NORTHEAST AT 10 KNOTS OR LESS
THIS WEEKEND INTO EARLY NEXT WEEK OVER ALL OF SOUTH FLORIDA
WATERS. THIS WILL KEEP THE SEAS IN BOTH THE ATLANTIC AND GULF
WATERS AT 2 FEET OR LESS. SO BOATING CONDITIONS WILL BE GOOD OVER
ALL OF SOUTH FLORIDA WATERS OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  89  77  88 / 20 30 20 20
FORT LAUDERDALE  79  89  79  89 / 20 20 20 20
MIAMI            78  90  78  89 / 20 30 20 20
NAPLES           74  91  74  91 / 40 30 30 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...85/AG
AVIATION/RADAR...17/ERA
Hazardous weather outlook, Sep 6, 9:27 AM EST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1027 AM EDT FRI SEP 6 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070530-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1027 AM EDT FRI SEP 6 2013

...SCATTERED THUNDERSTORMS THIS AFTERNOON FOR INTERIOR AND GULF COAST...
...SLIGHT CHANCE OF RIP CURRENTS FOR ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A SLIGHT CHANCE OF RIP CURRENTS FOR THE
ATLANTIC BEACHES.

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON. THEY SHOULD MAINLY AFFECT AREAS IN THE INTERIOR AND THE
GULF COAST. FREQUENT LIGHTNING IS POSSIBLE.

WATERSPOUTS: THERE IS A SLIGHT CHANCE OF WATERSPOUTS THROUGH THE
DAY ACROSS ALL SOUTH FLORIDA WATERS.

WIND: THUNDERSTORM WIND GUSTS OF 40 TO 50 MILE PER HOUR WILL BE
POSSIBLE THIS AFTERNOON, ESPECIALLY ALONG THE GULF COAST AND
SOUTHWESTERN PORTIONS OF SOUTH FLORIDA.

HAIL: SMALL HAIL WILL BE POSSIBLE THIS AFTERNOON MAINLY IN THE
GULF COAST AND INTERIOR LOCATIONS.

FLOODING: SOME MINOR PONDING AND LOCALIZED URBAN FLOODING WILL BE
POSSIBLE UNDER ANY HEAVIER SHOWERS, OR WHERE MULTIPLE
SHOWERS/STORMS PASS OVER THE SAME LOCATIONS.

TEMPERATURES: THE HEAT INDEX WILL BE 100 TO 104 IN MOST OF SOUTH
FLORIDA, WITH THE EXCEPTION OF THE ATLANTIC METRO AREAS. THERE IS
ALSO THE CHANCE FOR IT TO REACH 105 TO 109 IN THE SOUTH CENTRAL
PORTION OF COLLIER COUNTY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE FOCUSED OVER THE
INTERIOR THROUGH AT LEAST EARLY NEXT WEEK. FREQUENT CLOUD-TO-
GROUND LIGHTNING WILL BE THE GREATEST THREAT.

THE RISK FOR RIP CURRENTS ALONG ATLANTIC BEACHES WILL PERSIST AND
POSSIBLY INCREASE EARLY NEXT WEEK AS STRONGER ONSHORE WINDS DEVELOP.

THE DAYTIME HEAT INDEX COULD REACH ABOVE 100 DEGREES. PORTIONS OF
INLAND COLLIER COUNTY MAY EXPERIENCE A HEAT INDEX NEAR 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Sep 6, 5:18 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
618 PM EDT FRI SEP 6 2013

FLZ066-067-062245-
HENDRY FL INLAND PALM BEACH COUNTY FL
618 PM EDT FRI SEP 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN PALM BEACH
COUNTY...EASTERN HENDRY COUNTY...FOR FREQUENT LIGHTNING...

* UNTIL 645 PM EDT

* AT 612 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  GROUP OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3
  MILES SOUTH OF BELLE GLADE TO 7 MILES WEST OF OKEELANTA...AND
  MOVING WEST AT AROUND 8 MPH.

* THE LINE OF STORMS WILL AFFECT...
  OKEELANTA...
  SOUTH BAY...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. LIGHTNING IS THE NUMBER
ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS FOUND
IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE
DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2649 8077 2652 8093 2664 8095 2671 8079
      2669 8074 2671 8073 2670 8064 2663 8058
TIME...MOT...LOC 2216Z 075DEG 9KT 2664 8068 2657 8083

ERA
Special weather statement, Sep 6, 6:28 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
728 PM EDT FRI SEP 6 2013

FLZ069-070-070000-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
728 PM EDT FRI SEP 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 800 PM EDT

* AT 725 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES NORTHWEST OF COPELAND...AND MOVING WEST
  AT 10 MPH.

* THE STORM WILL AFFECT...
  CARNESTOWN...
  FAKAHATCHEE STRAND STATE PRESERVE...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2604 8170 2613 8141 2600 8123 2585 8141
      2586 8142 2585 8147 2586 8148 2588 8148
      2588 8149 2586 8150 2584 8153 2589 8155
      2589 8157
TIME...MOT...LOC 2328Z 072DEG 7KT 2602 8139
Special weather statement, Sep 6, 6:29 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
729 PM EDT FRI SEP 6 2013

FLZ063-066-070000-
GLADES FL HENDRY FL
729 PM EDT FRI SEP 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
GLADES COUNTY...NORTHEASTERN HENDRY COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 800 PM EDT

* AT 729 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES WEST OF CLEWISTON...AND MOVING WEST AT
  10 MPH.

* THE STORM WILL AFFECT...
  MOORE HAVEN...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2686 8108 2685 8109 2682 8105 2682 8095
      2681 8094 2680 8095 2678 8094 2676 8091
      2666 8088 2646 8122 2689 8126
TIME...MOT...LOC 2330Z 078DEG 9KT 2673 8101
Special weather statement, Sep 6, 6:57 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
757 PM EDT FRI SEP 6 2013

FLZ069-070-070030-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
757 PM EDT FRI SEP 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 830 PM EDT

* AT 753 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  GROUP OF STRONG THUNDERSTORMS 7 MILES EAST OF ROYAL PALM
  HAMMOCK...AND MOVING WEST AT 10 MPH. ANOTHER CLUSTER IS LOCATED
  5 MILES NORTH OF OCHOPEE...MOVING WEST AT 10 MPH.

* THE STORM WILL AFFECT...
  PICAYUNE STRAND STATE FOREST...
  PORT OF THE ISLANDS...
  ROYAL PALM HAMMOCK...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

LAT...LON 2604 8172 2613 8141 2598 8116 2580 8132
      2586 8142 2586 8144 2587 8148 2588 8148
      2588 8150 2589 8154 2589 8160 2590 8162
      2589 8164 2590 8165
TIME...MOT...LOC 2355Z 070DEG 8KT 2602 8149

ERA
Special weather statement, Sep 6, 7:30 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
830 PM EDT FRI SEP 6 2013

FLZ069-070-070100-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
830 PM EDT FRI SEP 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 900 PM EDT

* AT 828 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
  NORTHWEST OF GOLDEN GATE TO 3 MILES NORTHEAST OF WEST TOLL GATE ON
  ALLIGATOR ALLEY...AND MOVING WEST AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  WEST TOLL GATE ON ALLIGATOR ALLEY...
  GOLDEN GATE...
  PELICAN BAY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2632 8183 2632 8163 2611 8153 2603 8178
      2607 8180
TIME...MOT...LOC 0030Z 077DEG 8KT 2625 8174 2618 8162

ERA

The radar

The Miami radar (KAMX), 147 km away, was scanning. The volume nearest the first event began at 00:28 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Collier

When
September 6, 7:30 PM EST
Where
Collier County, 1.52 mi NE of East Naples
Property damage
$2,000
Reported by
Newspaper
Coordinates
26.134, -81.761

Lightning struck the exterior wall of an apartment building in East Naples, causing a fire which affected mainly the attic with moderate damage. Crews responded to the fire the following morning. Time of lightning strike estimated based on archived radar and lightning data.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, September 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472952.